MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); BIPOLAR CUTTING FORCEPS AND GYRUS BIPOLAR CUTTING FORCEPS

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); BIPOLAR CUTTING FORCEPS AND GYRUS BIPOLAR CUTTING FORCEPS
Model Number 3006
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was evaluated.Visual inspection noted that the device was received with the jaws closed, lock off.Initial inspection observed that the jaws slowly opened due to restriction likely caused by the foreign residue located on the jaws.Dried tissue on jaws observed and consistent with use.The jaw symmetry is balanced, no visual damage noted.The first point of contact for the jaws is at the distal end; this is consistent with standard.The jaw aperture measurement was taken inside the first teeth of the jaw, measured at.325", (standard is.300¿ +/-.100¿).The jaw mesh is normal.The insulation of the jaw legs was inspected and found scrapes and two areas of exposed metal.The flare was observed to be intact and found no cracks.Testing of the blade extends/retracts and blade was able to extends/retracts and cut without any issue.The lock function engages/releases as designed and the shaft is normal.Testing verified that when the ratchet switch was turned to on and the forceps grip was fully grasped the forceps jaws was able to lock properly until the release trigger is pressed.Action test was performed over 50 times continuously, the ratchet switch to off and fully grasped the forceps grip at least 50 times continuously and verified that the forceps jaws was not locking by itself which indicates the device is working properly.Additionally, the customer's 3006 forceps with a test esg-400 pk technology along with a test foot switch were tested.The settings were adjusted, verified that the 3006 was working properly.Based on evaluation findings the reported issue was unable to duplicate.The locking mechanism was working properly as it was tested several times and no issues were found.Unrelated to the reported issue, further testing found device insulation was found with a crack exposing metal.The cause of the locking mechanism not working could likely be attributed to the foreign residue on the distal end.The cause of the crack is unknown.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
It was reported that during an unspecified procedure the device failed.The locking mechanism was not working.The intended procedure was completed using another device (same model).There was no patient harm or injury reported on this event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer¿s final investigation.The following sections were updated: d8, g3, g6, h2, h4, h6, and h10.After evaluation by olympus, the cause of the locking mechanism not working properly could likely be attributed to the foreign residue observed on the distal end.The insulation of the jaw legs was inspected and found scrapes and two areas of exposed metal.This insulation defect is most likely due to user mishandling.Based on the legal manufacturer¿s investigation, the device history record (dhr) was reviewed and there were no problems found during the manufacturing of the device that would cause or contribute to the reported issue.The device met all specifications at the time of shipment.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
BIPOLAR CUTTING FORCEPS AND GYRUS BIPOLAR CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11367022
Report Number3011050570-2021-00045
Device Sequence Number19799771
Product Code GEI
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Lot NumberFR101627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1